MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding disassociation & wear involving an accolade stem that was mated with a lfit v40 cocr head was reported.The event was not confirmed.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "a patient underwent a primary total hip arthroplasty for right hip arthritis.The procedure was routine per the operative report.Pre and postoperative medical information and radiographs were not provided for review.No data on the ensuing history were provided for review prior to a revision hip arthroplasty.The patient apparently had a nontraumatic pop and subsequent fall, the date was not defined, but he presented on (b)(6) 2024.He underwent revision surgery on (b)(6) 2024.At the time of surgery, metallosis was described as well as disassociation of the femoral head from the trunnion, and severe trunnion damage.The trunnion was described as "broken".A new liner was placed, an mdm, and a new competitive femoral stem placed.The postoperative results, medical history and radiographs were not provided for review.Event confirmation: a primary right hip arthroplasty with stryker components can be confirmed.A revision hip arthroplasty can be confirmed.The surgeon¿s dictated findings were of a "broken trunnion" and intraoperative findings were consistent with metallosis and disassociation of the femoral head from the trunnion.Radiographs or pathologic specimen examination were not provided for confirmation of the surgeon's findings.Root cause: the root cause of the primary hip arthroplasty was hip arthritis.The root cause of the revision surgery appeared to be disassociation of the femoral head from a severely worn trunnion." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to disassociation.A review of the provided medical records by a clinical consultant indicated: "a patient underwent a primary total hip arthroplasty for right hip arthritis.The procedure was routine per the operative report.Pre and postoperative medical information and radiographs were not provided for review.No data on the ensuing history were provided for review prior to a revision hip arthroplasty.The patient apparently had a nontraumatic pop and subsequent fall, the date was not defined, but he presented on (b)(6) 2024.He underwent revision surgery on (b)(6) 2024.At the time of surgery, metallosis was described as well as disassociation of the femoral head from the trunnion, and severe trunnion damage.The trunnion was described as "broken".A new liner was placed, an mdm, and a new competitive femoral stem placed.The postoperative results, medical history, and radiographs were not provided for review.Event confirmation: a primary right hip arthroplasty with stryker components can be confirmed.A revision hip arthroplasty can be confirmed.The surgeon¿s dictated findings were of a "broken trunnion" and intraoperative findings were consistent with metallosis and disassociation of the femoral head from the trunnion.Radiographs or pathologic specimen examination were not provided for confirmation of the surgeon's findings.Root cause: the root cause of the primary hip arthroplasty was hip arthritis.The root cause of the revision surgery appeared to be disassociation of the femoral head from a severely worn trunnion." the reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by patient's counsel as a result of a legal claim that allegedly the patient underwent right tha on (b)(6) 2007 and was implanted with an lfit v40 femoral head and accolade stem requiring revision surgery on (b)(6) 2024, due to alleged broken trunnion.The surgeon ¿encountered dark joint fluid and heavily pigmented tissue consistent with metallosis.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19802725
Report Number0002249697-2024-01011
Device Sequence Number7524704
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K994366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2011
Device Catalogue Number6021-4535
Device Lot Number20131101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale